question-icon

Is it normal to have extreme sensitivity to light when on anti seizure medicines?

default
Posted on Tue, 26 May 2015
Question: I had an eye issue a while back that went away when I got on some new antiseizure medicines for my mental issues. Could they have been XXXXXXX seizures or strokes?

So My eyes would be extremely sensitive to light and try to roll up into the back of my head like as soon as i would force them to look down or forward they would immediately look back up. This would happen more often at night time and often while I was driving. Also the eyes would be supersensitive and i cou;d see every tiny little detail and it would be so clear it would almost hurt.
doctor
Answered by Dr. Dadapeer K (1 hour later)
Brief Answer:
These symptoms can occur because of effect of the antiseizure drugs.

Detailed Answer:
Hello
Welcome to Health care magic

I am Dr. DADAPEER K, an Ophthalmologist and I will be answering your question.

I reviewed your history

These symptoms does not indicate stroke or seizure, hence no need to be worried about it.

The presence of sensitivity to light is often seen with the use of antiseizure drugs.
This will decrease and no treatment is generally required most of the times.

Hence do send me the details of drugs you are using so that I can advice you accordingly.


Hope I have answered your question and the information is helpful to you.
Do write back to me for further questions.

Thank you
With regards
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Dadapeer K (3 hours later)
The eye problem went away with the new anti seizure drugs
doctor
Answered by Dr. Dadapeer K (8 minutes later)
Brief Answer:
These symptoms does not indicate seizure or stroke.

Detailed Answer:
Hello
Thank you for the follow up question.

Then no need to worry, as these symptoms does not indicate seizures or stroke.
Primary headaches and neurological causes are usually associated with these symptoms.

But no need to be worried as these are now relieved.

Hope this answers your question.


Thank you
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Dadapeer K

Ophthalmologist

Practicing since :2003

Answered : 5709 Questions

premium_optimized

The User accepted the expert's answer

Share on
Is it normal to have extreme sensitivity to light when on anti seizure medicines?

Brief Answer: These symptoms can occur because of effect of the antiseizure drugs. Detailed Answer: Hello Welcome to Health care magic I am Dr. DADAPEER K, an Ophthalmologist and I will be answering your question. I reviewed your history These symptoms does not indicate stroke or seizure, hence no need to be worried about it. The presence of sensitivity to light is often seen with the use of antiseizure drugs. This will decrease and no treatment is generally required most of the times. Hence do send me the details of drugs you are using so that I can advice you accordingly. Hope I have answered your question and the information is helpful to you. Do write back to me for further questions. Thank you With regards